I started taking this pill after another combined pill had caused severe moodswings. I researched the pills available and found Gedarel 30/150 was likely to work for me, with my strong family history of PCOS, thanks to the synthetic hormones chosen. I also chose this pill over one specifically prescribed for PCOS because a) I wanted a longer term contraceptive and b) I don't have an official diagnosis. ANYWAY - the side effects: Skin: I have had acne for most of my life and I had mostly clear skin after a couple of years on this pill. Emotions: I was much more sensitive than I used to be and more likely to feel insecure or become tearful. Periods: Light and regular. Sex life: The main reason I have stopped taking this pill and am not going to use another hormonal contraceptive is because it killed my libido, I also suffered from UTIs over the years, so the two combined greatly harmed my sex drive. Downstairs health: I had severe urology problems that coincided with my use of this pill, though I do not think it was to blame. I'm thrush-prone and the pill may have slightly improved this. Weight: No change for me and no trouble maintaining a weight I was comfortable with. I've lost some since withdrawing but it's a really negligible amount. In summary, it was an ok pill, probably one of the best hormonal contraceptives I have tried, but I am happy to come off it.
WITHDRAWAL: I am two months into withdrawal and I want to encourage other women not to be too afraid of it, if stopping the pill is something you want to do. I have had some withdrawal side effects but not too many so far, generally improved mood with some hormonal moodswings and feeling slightly depressed (I read about this being a common side effect and try to remind myself of this when I feel down, I am also writing this in the middle of covid lockdown). The mood swings are not bad enough for me to need extra help with them and my mood improves very quickly. If you do have a condition such as clinical depression you may want to let your Dr and support network know you're coming off the pill, or do what you can to prepare yourself for some mood swings, like doing as much to relax and avoid stress as you can. For me, the mood swings are just part of returning to my ordinary cycle. Taking the combined pill for a long time is said to increase the risk of mood swings and weight gain when you withdraw. I've been on and off the pill for 12 years and have the mood swings but no effect on weight. Periods are heavier and more crampy than they were, not that bad to be honest. They were quite bad when I was younger so I'm happy with this result. Skin seems fine so far, which was personally my biggest concern. I'm 28 so I may have grown out of my acne, however adult acne runs in my family. I use salycilic acid and a thick, gentle moisturiser and have not needed to change this routine since coming off the pill. And my libido has greatly improved, yay. It seems to come and go, so not quite as strong as it was before, but it can take several cycles to return to normal.
Cycle return to normal